Alert archive / California / Wind Advisories in 2011

Wind Advisory 38, NWS Hanford, CA

November 10, 2011

NWS Hanford, CA issued this wind advisory at Nov 10, 2011, 8:28 AM PST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2011, 8:28 AM PST (16:28 UTC)
Expired
Nov 11, 2011, 7:00 PM PST
In force
35 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WWUS76 KHNX 101628
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
828 AM PST THU NOV 10 2011

...STRONG AND GUSTY WINDS LIKELY AT THE BASE OF THE GRAPEVINE AND
THROUGH THE CANYONS AND PASSES OF KERN COUNTY THROUGH FRIDAY...

CAZ092-095-110430-
/O.NEW.KHNX.WI.Y.0038.111110T1628Z-111112T0000Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
828 AM PST THU NOV 10 2011

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST FRIDAY FOR THE SOUTH
END OF THE SAN JOAQUIN VALLEY AND THE CANYONS AND PASSES OF THE
KERN COUNTY MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST FRIDAY FOR THE
CANYONS AND PASSES OF THE KERN COUNTY MOUNTAINS AND THE SOUTH END
OF THE SAN JOAQUIN VALLEY.

* WINDS: EAST TO SOUTHEAST 25 TO 40 MPH WITH GUSTS TO 50 MPH OR 
  HIGHER.

* TIMING: ALTHOUGH WINDS FLUCTUATE IN INTENSITY THROUGH THE
  PERIOD...THE STRONGEST WINDS ARE LIKELY TO OCCUR TONIGHT INTO
  FRIDAY. IN THE SAN JOAQUIN VALLEY...STRONG WINDS WILL BE
  CONFINED TO THE BASE OF THE GRAPEVINE INITIALLY THEN DEVELOP
  NORTHWARD TO THE BAKERSFIELD AREA THIS AFTERNOON AND PERSIST INTO
  FRIDAY.

* LOCATIONS INCLUDE: TEHACHAPI...LAKE ISABELLA...GRAPEVINE...
  ARVIN...LAMONT...EDISON...BAKERSFIELD. 

* IMPACTS: BLOWING DUST AND LOCALLY POOR VISIBILITY AT THE 
  SOUTH END OF THE SAN JOAQUIN VALLEY. STRONG CROSS WINDS AND 
  IMPAIRED DRIVING ALONG HIGHWAY 58 THROUGH TEHACHAPI PASS...
  INTERSTATE 5 THROUGH AND BELOW THE GRAPEVINE AND PORTIONS OF 
  HIGHWAY 178.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MENDENHALL/DURFEE

WEATHER.GOV/HANFORD
4 follow-up statements
949 
WWUS76 KHNX 110429
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
829 PM PST THU NOV 10 2011

...STRONG AND GUSTY WINDS LIKELY AT THE BASE OF THE GRAPEVINE AND
THROUGH THE CANYONS AND PASSES OF KERN COUNTY THROUGH FRIDAY...

CAZ092-095-111230-
/O.CON.KHNX.WI.Y.0038.000000T0000Z-111112T0000Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
829 PM PST THU NOV 10 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY FOR
THE CANYONS AND PASSES OF THE KERN COUNTY MOUNTAINS AND THE SOUTH
END OF THE SAN JOAQUIN VALLEY.


* WINDS: EAST TO SOUTHEAST 25 TO 40 MPH WITH GUSTS TO 50 MPH OR 
  HIGHER.

* TIMING: ALTHOUGH WINDS FLUCTUATE IN INTENSITY THROUGH THE
  PERIOD...THE STRONGEST WINDS ARE LIKELY TO OCCUR TONIGHT INTO
  FRIDAY MORNING. IN THE SAN JOAQUIN VALLEY...STRONG WINDS WILL BE
  CONFINED TO THE BASE OF THE GRAPEVINE INITIALLY THEN DEVELOP
  NORTHWARD TO THE BAKERSFIELD AREA OVERNIGHT AND PERSIST INTO MIDDAY
  FRIDAY.

* LOCATIONS INCLUDE: TEHACHAPI...LAKE ISABELLA...BAKERSFIELD

* IMPACTS: BLOWING DUST AND LOCALLY POOR VISIBILITY AT THE 
  SOUTH END OF THE SAN JOAQUIN VALLEY. STRONG CROSS WINDS AND 
  IMPAIRED DRIVING ALONG HIGHWAY 58 THROUGH TEHACHAPI PASS... 
  INTERSTATE 5 THROUGH AND BELOW THE GRAPEVINE AND PORTIONS OF 
  HIGHWAY 178.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MV

WEATHER.GOV/HANFORD
177 
WWUS76 KHNX 111100
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
300 AM PST FRI NOV 11 2011

CAZ092-095-111900-
/O.CON.KHNX.WI.Y.0038.000000T0000Z-111112T0000Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
300 AM PST FRI NOV 11 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
FOR THE KERN COUNTY MOUNTAINS AND EXTREME SOUTH END OF THE SAN
JOAQUIN VALLEY.

* WINDS: EAST TO SOUTHEAST 25 TO 40 MPH WITH GUSTS TO 50 MPH OR 
  HIGHER.

* TIMING: ALTHOUGH WINDS FLUCTUATE IN INTENSITY THROUGH THE
  PERIOD...THE STRONGEST WINDS ARE LIKELY TO OCCUR TODAY. IN THE
  SAN JOAQUIN VALLEY...STRONG WINDS WILL BE CONFINED TO THE BASE
  OF THE GRAPEVINE INITIALLY THEN DEVELOP NORTHWARD TO THE
  BAKERSFIELD AREA TODAY.

* LOCATIONS INCLUDE: TEJON PASS

* IMPACTS: BLOWING DUST AND LOCALLY POOR VISIBILITY AT THE SOUTH
  END OF THE SAN JOAQUIN VALLEY. STRONG CROSS WINDS AND IMPAIRED
  DRIVING ALONG INTERSTATE 5 THROUGH AND BELOW THE GRAPEVINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WEATHER.GOV/HANFORD
952 
WWUS76 KHNX 111800
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1000 AM PST FRI NOV 11 2011

CAZ089-120300-
/O.EXB.KHNX.WI.Y.0038.111111T1800Z-111112T0300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-
1000 AM PST FRI NOV 11 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE
WEST SIDE OF THE SAN JOAQUIN VALLEY.

* WINDS: SOUTHERLY 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON. 

* LOCATIONS INCLUDE: PACHECO PASS...LOS BANOS. 

* IMPACTS: POOR DRIVING ABILITY DUE TO SUDDEN GUSTS OF WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 40 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ092-095-120300-
/O.EXT.KHNX.WI.Y.0038.000000T0000Z-111112T0300Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
1000 AM PST FRI NOV 11 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING
FOR THE KERN COUNTY MOUNTAINS AND THE EXTREME SOUTH END OF THE
SAN JOAQUIN VALLEY. 

* WINDS: EAST TO SOUTHEAST 25 TO 40 MPH WITH GUSTS TO 50 MPH OR
  HIGHER.

* TIMING: ALTHOUGH WINDS FLUCTUATE IN INTENSITY THROUGH THE
  PERIOD...THE STRONGEST WINDS ARE LIKELY TO OCCUR THIS AFTERNOON.
  IN THE SAN JOAQUIN VALLEY...THE STRONGEST WINDS WILL BE CONFINED
  TO THE BASE OF THE GRAPEVINE.

* LOCATIONS INCLUDE: TEJON PASS...GRAPEVINE...LAMONT...ARVIN.

* IMPACTS: BLOWING DUST AND LOCALLY POOR VISIBILITY AT THE 
  SOUTH END OF THE SAN JOAQUIN VALLEY. STRONG CROSS WINDS AND 
  IMPAIRED DRIVING ALONG INTERSTATE 5 THROUGH AND BELOW THE 
  GRAPEVINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
DURFEE


WEATHER.GOV/HANFORD
001 
WWUS76 KHNX 120255
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
655 PM PST FRI NOV 11 2011

CAZ089-092-095-120400-
/O.EXP.KHNX.WI.Y.0038.000000T0000Z-111112T0300Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
KERN COUNTY MOUNTAINS-
655 PM PST FRI NOV 11 2011

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING FOR
THE WEST CENTRAL SAN JOAQUIN VALLEY...AND FOR FOR THE KERN COUNTY
MOUNTAINS AND THE EXTREME SOUTH END OF THE SAN JOAQUIN VALLEY.

WINDS ARE EXPECTED TO CONTINUE TO DIMINISH ACROSS THE AFFECTED
AREAS OVERNIGHT. THEREFORE THE WIND ADVISORY ISSUED EARLIER FOR 
THE WEST CENTRAL SAN JOAQUIN VALLEY...AND FOR FOR THE KERN COUNTY
MOUNTAINS AND THE EXTREME SOUTH END OF THE SAN JOAQUIN VALLEY WILL
BE ALLOWED TO EXPIRE.

$$

DS

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 10, 3:22 AM PST, 5 hours 6 minutes earlier.

Area forecast discussion, Nov 10, 3:22 AM PST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
322 AM PST THU NOV 10 2011

.SYNOPSIS...
HIGH PRESSURE WILL BEGIN MOVING OUT OF THE REGION TODAY. EARLY THIS
MORNING PATCHY AREAS OF DENSE FOG CAN BE EXPECTED. A DEVELOPING
PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO MOVE DOWN THE CALIFORNIA
COAST WHICH WILL INCREASE THE AMOUNT OF CLOUD COVER AND CHANCES FOR
LIGHT PRECIPITATION FRIDAY NIGHT THROUGH SATURDAY.

&&

.DISCUSSION...
UPPER RIDGE OVER THE REGION IS PROVIDING MOSTLY CLEAR SKIES AND
SEASONAL TEMPERATURES. THE RIDGE IS EXPECTED TO STICK AROUND
THROUGH EARLY FRIDAY. FORECAST CONFIDENCE REMAINS LOW AS THE
MODELS CONTINUE TO MOVE THE COMPLEX EPAC UPPER LOW CENTER SE TO
NEAR PT CONCEPTION FRIDAY NIGHT AND THEN INTO CENTRAL BAJA BY
SUNDAY NIGHT. PRECIPITATION MAY BRUSH THE WESTERN SIDE OF THE CWA
ON FRIDAY NIGHT. HAVE SIGNIFICANTLY CUT POPS AND MAY HAVE TO CUT
THEM MORE ALONG THE SIERRA AS THE FORECAST MODELS CONTINUE TO
INDICATE THE LOW CENTER WILL MISS US TO THE WEST AND SOUTH.

AN SECONDARY INSIDE SLIDER UPPER LOW WILL REMAIN EAST OF THE
SIERRA ON SATURDAY AND MAY PROVIDE SOME COOL AIR LATER THIS
WEEKEND. WE ARE ALSO CONCERNED ABOUT WINDS PICKING UP AGAIN LATE
FRIDAY AS THE COASTAL UPPER LOW SLIDES JUST TO THE WEST. WE HAVE
CANCELLED THE WIND ADV FOR TODAY AND FOCUS MORE ON FRIDAY
AFTERNOON. SEASONAL TEMPERATURES WILL DEVELOP FOR EARLY NEXT WEEK AS
ZONAL FLOW WILL WILL SET UP BY MONDAY AND CONTINUE THROUGH
THURSDAY WITH STEADY TEMPERATURES AND DRY CONDITIONS.

AGAIN...CONFIDENCE REMAINS VERY LOW WITH THE EXACT TRACK OF
THE UPPER LOW AND HOW MUCH RAIN...IF ANY...WE WILL GET IN THE
CENTRAL INTERIOR FRIDAY AND SATURDAY.

&&

.AVIATION...
LOCAL MVFR VISIBILITIES IN MIST/HAZE ACROSS THE SAN JOAQUIN VALLEY
UNTIL 18Z TODAY. ADDITIONALLY...SOUTHEAST WIND GUSTS OF 35 KTS OR
GREATER ARE LIKELY THROUGH THE PASSES AND CANYONS OF KERN COUNTY
AND AT THE BASE OF THE GRAPEVINE. OTHERWISE...VFR CONDITIONS ARE
EXPECTED ACROSS THE CENTRAL CA INTERIOR THRU 12Z FRI.

&&

.AIR QUALITY ISSUES...
ON THURSDAY NOVEMBER 10 2011... FIREPLACE/WOOD STOVE BURNING IS
PROHIBITED IN FRESNO COUNTY.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...JDB
AVN/FW...DS
SYNOPSIS...ANDERSEN

WEATHER.GOV/HANFORD
Hazardous weather outlook, Nov 10, 4:07 AM PST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
407 AM PST THU NOV 10 2011

CAZ095-111215-
KERN COUNTY MOUNTAINS-
407 AM PST THU NOV 10 2011

...GUSTY WINDS FOR FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GUSTY WINDS EXPECTED OVER THE KERN COUNTY PASSES ON VETERANS DAY.
PLEASE SEE SFOSPSHNX WMO HEADER WWUS86 FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

ANDERSEN

In the hours before

Special weather statement, Nov 10, 2:28 AM PST, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
228 AM PST THU NOV 10 2011

CAZ095-101900-
KERN COUNTY MOUNTAINS-
228 AM PST THU NOV 10 2011

...GUSTY WINDS EXPECTED OVER THE KERN COUNTY PASSES ON VETERANS
DAY...

A LOW PRESSURE SYSTEM WILL DROP SOUTHWARD OFF THE CENTRAL AND
SOUTHERN CALIFORNIA COAST ON VETERANS DAY...BRINGING A STRONGER
OFFSHORE FLOW OVER THE KERN COUNTY MOUNTAINS BY AFTERNOON ON
VETERANS DAY. AS A RESULT...GUSTY WINDS CAN BE EXPECTED OVER THE
GRAPEVINE AREA AND AROUND TEHACHAPI WITH LOCAL GUSTS UP TO 55 MPH
POSSIBLE. THESE GUSTY WINDS WILL SUBSIDE ON FRIDAY EVENING AS THE
LOW MOVES FURTHER SOUTH AND AWAY FROM CENTRAL CALIFORNIA.

DS

WEATHER.GOV/HANFORD

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.